Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Done with blood test. Taking thyrox and frenxen. Suggestion?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1229 Questions
I tested my blood, where report as follows,

Hemoglobin, EDTA whole blood = 12.50 Male : 14.0 - 17.50 gm/dl
Female : 12.3 - 15.3 gm/dl
Red blood cell count = 6.04 Male : 4.5 - 5.9 X 10^6 / μl
Female : 4.1 - 5.1 x 10^6 / μl
PCV (Packed Cell Volume) = 40.70 Male : 41.50 - 50.40 %
MCV (Mean Corpuscular Volume) = 67.40 :80.0 - 96.0 fL
MCH (Mean Corpuscular Haemoglobin) = 20.80 :27.5 - 33.2 pgms
MCHC (Mean Corpuscular Haemoglobin Concentration) = 30.80 :33.4 - 35.5 gm/dL

and .....................After every 10 minutes I am feeling unconsciousness.
T3 (Total), serum by CMIA = 0.86 :0.58 - 1.59 ng/mL
T4 (Total), serum by CMIA = 6.05 :4.87 - 11.72 μg/dL
TSH(Ultrasensitive), serum by CMIA = 17.75 :0.40 - 4.00 μIU/mL

currently I am taking dose of Thyrox-100 daily in the morning before 1hrs of breakfast
Posted Thu, 1 Aug 2013 in General Health
Answered by Dr. Vaishalee Punj 17 hours later

Thanks for posting your query on XXXXXXX

Two issues have come forward in your blood tests

One is that you have anemia. The cause of anemia seems to be iron deficiency, But if you can get the recommended tests done like serum iron levels, serum folic acid levels, serum vitamin B12 levels, TIBC and serum electrophoresis, it will be very helpful in narrowing down the cause of anemia. You should also start iron supplements after consultation with your physician.

Regarding the thyroid profile, though the T3 and T4 seem to be in normal range, TSH levels are high. It suggests that the body reserves of the hormones are depleting and the dose of thyrox that you are taking is not enough. For now I think you will need a higher dose of Thyrox. You will need to titrate the dose upwards until TSH becomes normal. It takes up to two months for TSH to normalize after the dose changes have been made. Please make any changes in your dosages after consultation with your physician.

Let me know if I can assist you further.

Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Done with blood test. Taking thyrox and frenxen. Suggestion? 22 minutes later
suggest me the treatment for Anemia
Answered by Dr. Vaishalee Punj 21 hours later
Hi again

You can take any iron supplement. You can take something like Syrup Dexorange. You may take 1 Tbsf once a day for at least 3 months and check the low values again. Do not take it with milk. Instead may take it with juice. And rinse your mouth after taking any iron supplement in liquid form as it may stain your teeth.


Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Done with blood test. Taking thyrox and frenxen. Suggestion? 10 hours later
I am taking Ferzen capsule twice a day, I had taken it third time but still I am feeling unconsciousness after every 10 minutes. is it correct capsule.
Answered by Dr. Vaishalee Punj 23 hours later
Hi again

I need to know your symptoms in detail to be better able to help you. Do you have any other symptoms apart from dizzyness? Please do not make sudden movements that may result in falling down. Get up slowly from the bed or chair. Get your blood pressure checked. When going out of house, always take someone along.

The iron supplement that you take should have iron, folic acid and vitamin B12. It takes at least 3 months of oral treatment with iron supplements to raise hemoglobin level by just 1 unit.

I think you should get checked for auto-immune condition that can cause anemia and hypothyroidism.

To rule out autoimmune cause for hypothyroidism, you may get tested for TPO-ab. For anemia get the above mentioned tests along with cold agglutinins. It is important to find the cause. Also get checked for serum electrolytes. Till then also take fluids that have electrolytes for any dehydration that may result because of sweating, diarhoea, etc. Gatorade, ORS-L can be taken instead of plain water for such dehydrations.

Let me know if I can assist you further.

Dr Vaishalee

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor